Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 134, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 18, 2007, 11:08 AM CST for 12 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2007, 11:08 AM CST (17:08 UTC)
- Expired
- Dec 18, 2007, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 72 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 181708 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1208 PM EST TUE DEC 18 2007 ...RED FLAG WARNING NOW IN EFFECT THIS AFTERNOON UNTIL 6 PM EST /5 PM CST/ FOR THE INLAND FLORIDA PANHANDLE AND THE FLORIDA BIG BEND FROM JEFFERSON COUNTY WESTWARD... .A DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION EARLY THIS AFTERNOON COMBINING WITH TEMPERATURES WARMING INTO THE LOWER 50S. THIS COMBINATION IS CREATING RELATIVE HUMIDITY VALUES BELOW CRITICAL LEVELS ACROSS MUCH OF INLAND NORTH FLORIDA. SINCE CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF THE REGION...A RED FLAG WARNING HAS BEEN ISSUED. FLZ007-009>018-026-027-182300- /O.NEW.KTAE.FW.W.0134.071218T1708Z-071218T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA- 1208 PM EST TUE DEC 18 2007 /1108 AM CST TUE DEC 18 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN BELOW 35 PERCENT THROUGHOUT THE REMAINDER OF THE AFTERNOON TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 18, 7:40 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 18, 7:40 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 840 AM EST TUE DEC 18 2007 .DISCUSSION...THE 2 BATCHES OF CIRRUS WHICH MOVED IN ACROSS THE CWA OVERNIGHT AND EARLY THIS MORNING ENDED ANY POSSIBILITY OF A HARD FREEZE...ALTHOUGH MOST AREAS AWAY FROM THE COAST DID AT LEAST REACH LIGHT FREEZE CRITERIA. MODEL TIME-HEIGHT SECTIONS INDICATE THAT THIS CIRRUS WILL CONTINUE TO REMAIN FAIRLY THICK THROUGHOUT THE DAY WHICH WILL KEEP AFTERNOON HIGH TEMPS ON THE COOL SIDE. THE COOL TEMPS SHOULD ALSO HELP KEEP RHS ABOVE RED FLAG LEVEL DURATIONS TODAY... ALTHOUGH SOME WELL INLAND LOCATIONS OVER THE FL BIG BEND AND PANHANDLE COULD REACH 2-3 HRS OF SUB 35 PERCENT. OVER THE COASTAL WATERS...NE WINDS ARE STILL HOLDING IN THE 10 TO 15 KT RANGE...BUT SHOULD DROP DOWN TO 5 TO 10 KTS THIS AFTERNOON. && .AVIATION...OTHER THAN SOME FAIRLY THICK CI AT 25 KFT AT MOST OF THE TAF SITES THROUGHOUT THE DAY...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. THIS CI IS EXPECTED TO SCATTER OUT AND DISSIPATE AFTER MIDNIGHT FROM W TO E AT THE TERMINALS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && GOULD/GODSEY
Hazardous weather outlook, Dec 18, 4:57 AM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 557 AM EST TUE DEC 18 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-191100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 557 AM EST TUE DEC 18 2007 /457 AM CST TUE DEC 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM THE IMMEDIATE COAST... .DAY ONE...TODAY AND TONIGHT... TEMPERATURES ACROSS SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM THE IMMEDIATE COAST WILL RISE ABOVE FREEZING BY 8 AM THIS MORNING. TEMPERATURES WILL DROP INTO THE 30S ONCE AGAIN TONIGHT...BUT SHOULD REMAIN ABOVE FREEZING EXCEPT IN MOST LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A PROGRESSIVE WEATHER PATTERN WILL ALLOW FOR SEVERAL WEATHER SYSTEMS TO MOVE THROUGH THE AREA THROUGH THE NEXT SEVERAL DAYS. THE FIRST SYSTEM WILL MOVE THROUGH THE AREA THURSDAY WITH ANOTHER FRONT MOVING THROUGH ON SUNDAY. BOTH SYSTEMS WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH THE POTENTIAL FOR SOME STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Local storm report, Dec 18, 9:11 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1011 AM EST TUE DEC 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD DALEVILLE 31.31N 85.71W
12/15/2007 DALE AL EMERGENCY MNGR
SIGNIFICANT LOCAL FLOODING FROM HEAVY RAINS VICINITY OF
INTERSECTION OF COUNTY ROAD 47 AND COUNTY ROAD 49. ROAD
BLOCKED
0555 PM TORNADO 2 NW BLAKELY 31.40N 84.96W
12/15/2007 F0 EARLY GA NWS STORM SURVEY
SEVERAL HOMES DAMAGED BY TORNADO JUST NW OF BLAKELY ON
HWY 39.
0700 PM FLOOD GENEVA 31.04N 85.88W
12/15/2007 GENEVA AL EMERGENCY MNGR
*** 1 INJ *** LOCAL FLOODING HIGHWAY 167 AND COUNTY ROAD
49. CAR ADDIDENT ON HIGHWAY 167 1 INJURY
0700 PM FLASH FLOOD DOWNTOWN DOTHAN 31.22N 85.39W
12/15/2007 HOUSTON AL EMERGENCY MNGR
SCATTERED REPORTS OF LOCAL FLOODING OF STREETS AND
INTERSECTIONS
0805 PM TSTM WND DMG 5 S BAINBRIDGE 30.83N 84.58W
12/15/2007 DECATUR GA EMERGENCY MNGR
SEVERAL TREES DOWN ON HWY 309 S.
0810 PM TSTM WND DMG 8 SSW HOGGARD MILL 31.11N 84.53W
12/15/2007 BAKER GA BROADCAST MEDIA
MANY TREES DOWN, 2 STORAGE SHEDS DESTROYED ON HWY 253
NEAR THE BAKER-DECATUR COUNTY LINE.
0840 PM TSTM WND DMG BACONTON 31.38N 84.16W
12/15/2007 MITCHELL GA EMERGENCY MNGR
*** 1 INJ *** MOBILE HOMES DAMGED, SEVERAL TREES DOWN,
AND ROOFS BLOWN OFF OF 4 HOUSES IN BACONTON AND NE
MITCHELL COUNTY.
0903 PM TORNADO 4 WNW SYLVESTER 31.55N 83.90W
12/15/2007 F0 WORTH GA NWS STORM SURVEY
INITIAL LOCATION OF TORNADO TOUCHDOWN IN WORTH COUNTY.
STORM SURVEY CONFIRMED THAT SEVERAL HOMES WERE DAMAGED
WEST OF SYLVESTER NEAR US-82 AND IN ANOTHER AREA EAST OF
THE SYLVESTER AIRPORT.
0906 PM TORNADO ISABELLA 31.57N 83.85W
12/15/2007 F0 WORTH GA NWS STORM SURVEY
MANY TREES DOWN, MANY MOBILE HOMES AND OTHER HOMES
DAMAGED IN ISABELLA BY EF0 TORNADO. SEVERAL IRRIGATION
SYSTEMS OVERTURNED. ONE PEANUT WAREHOUSE WAS MODERATELY
DAMAGED.
0920 PM TORNADO N ASHBURN 31.72N 83.65W
12/15/2007 F1 TURNER GA NWS STORM SURVEY
MANY TREES DOWN AND MOBILE HOMES DAMAGED BY EF1 TORNADO.
SEVERAL TREES FELLED ON HOUSES AND CARS. FOUR SINGLE-WIDE
MOBILE HOMES DESTROYED. 39 FRAMED HOMES DAMAGED. PEANUT
WAREHOUSE HEAVILY DAMAGED. NUMEROUS PINE TREES SNAPPED
JUST NORTHEAST OF ASHBURN.
0922 PM TORNADO 2 NE ASHBURN 31.73N 83.63W
12/15/2007 TURNER GA EMERGENCY MNGR
*** 1 FATAL *** 18-WHEELER DRIVING NORTH ON I-75 NEAR
MILE MARKER 83 WAS TOSSED OFF THE INTERSTATE BY EF1
TORNADO DOWN AN EMBANKMENT. ONLY OCCUPANT OF VEHICLE WAS
THE DRIVER WHO DIED ON SITE.
&&
GODSEYNearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.